Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 134, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2011, 5:56 PM CDT for 4 counties in Kansas. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2011, 5:56 PM CDT (22:56 UTC)
- Expired
- May 24, 2011, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 34 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:24 PM CDT | TSTM WND DMG | 9 Ne El Dorado, KS | EMERGENCY MANAGER REPORTS THAT A SEMI TRAILER WAS BLOWN OVER BETWEEN MILE MARKERS 82 AND 83 ON THE KANSAS TURNPIKE. |
| May 24, 7:00 PM CDT | TSTM WND GST 65 | 3 E Andover, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 3:14 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -401 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
877
WUUS53 KICT 242256
SVRICT
KSC015-035-173-191-250000-
/O.NEW.KICT.SV.W.0134.110524T2256Z-110525T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 700 PM CDT
* AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VIOLA TO
CALDWELL...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...DOWNTOWN WICHITA...EL DORADO...CLEARWATER...SOUTH
HAVEN...HAYSVILLE...SOUTH WICHITA...BELLE PLAINE...GEUDA SPRINGS...
MCCONNELL AIR FORCE BASE...EAST WICHITA...DERBY...MULVANE...
NORTHEAST WICHITA...OXFORD...ANDOVER...ROSE HILL...UDALL...DOUGLASS
AND TOWANDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3701 9774 3745 9764 3791 9713 3792 9652
3765 9652 3770 9675 3699 9717
TIME...MOT...LOC 2256Z 227DEG 55KT 3752 9753 3702 9753
WIND...HAIL 60MPH 1.00IN
$$
COOK3 follow-up statements
274
WWUS53 KICT 242325
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT TUE MAY 24 2011
KSC015-035-173-191-250000-
/O.CON.KICT.SV.W.0134.000000T0000Z-110525T0000Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
625 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHERN BUTLER...SOUTHEASTERN SEDGWICK AND EASTERN SUMNER
COUNTIES UNTIL 700 PM CDT...
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KECHI TO OXFORD...MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
UDALL...ANDOVER...ROSE HILL...BENTON...DOUGLASS...TOWANDA...
AUGUSTA...EL DORADO...LEON...ROCK AND EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3700 9744 3752 9756 3791 9713 3792 9652
3766 9652 3770 9675 3699 9717
TIME...MOT...LOC 2325Z 218DEG 47KT 3782 9722 3732 9722
WIND...HAIL 60MPH 1.00IN
$$
MCGUIRE519
WWUS53 KICT 242332
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT TUE MAY 24 2011
KSC015-035-173-191-250000-
/O.CON.KICT.SV.W.0134.000000T0000Z-110525T0000Z/
SUMNER KS-SEDGWICK KS-BUTLER KS-COWLEY KS-
632 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHERN BUTLER...SOUTHEASTERN SEDGWICK AND EASTERN SUMNER
COUNTIES UNTIL 700 PM CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WHITEWATER TO
UDALL...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
ANDOVER...ROSE HILL...BENTON...DOUGLASS...TOWANDA...AUGUSTA...EL
DORADO...LEON...ROCK AND EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3700 9730 3763 9741 3791 9713 3792 9652
3766 9652 3770 9675 3699 9717
TIME...MOT...LOC 2332Z 218DEG 47KT 3789 9715 3739 9715
WIND...HAIL 60MPH 1.00IN
$$
MCGUIRE677
WWUS53 KICT 242350
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT TUE MAY 24 2011
KSC191-250000-
/O.CAN.KICT.SV.W.0134.000000T0000Z-110525T0000Z/
SUMNER KS-
650 PM CDT TUE MAY 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMNER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3712 9710 3741 9716 3747 9715 3748 9717
3764 9720 3791 9713 3792 9652 3766 9652
3770 9675
TIME...MOT...LOC 2350Z 251DEG 24KT 3786 9702 3736 9703
$$
KSC015-035-173-250000-
/O.CON.KICT.SV.W.0134.000000T0000Z-110525T0000Z/
SEDGWICK KS-BUTLER KS-COWLEY KS-
650 PM CDT TUE MAY 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...SOUTHERN BUTLER AND SOUTHEASTERN SEDGWICK COUNTIES UNTIL 700
PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TOWANDA TO UDALL...MOVING
EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
TOWANDA...AUGUSTA...EL DORADO...LEON...ROCK AND EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3712 9710 3741 9716 3747 9715 3748 9717
3764 9720 3791 9713 3792 9652 3766 9652
3770 9675
TIME...MOT...LOC 2350Z 251DEG 24KT 3786 9702 3736 9703
WIND...HAIL 60MPH 1.50IN
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:25 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 24, 1:25 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 125 PM CDT TUE MAY 24 2011 .DISCUSSION... EARLY THIS AFTERNOON...WATER VAPOR IMAGERY SHOWS THE MAIN UPPER WAVE APPROACHING THE OK PANHANDLE/WESTERN KS WITH SOME MID LEVEL COOLING CU NOW SHOWING UP OVER FAR SW KS. THIS IS LIKELY THE LEADING EDGE OF THE COOLER MID LEVEL AIR NEEDED TO ERODE CAP. THEREFORE FEEL THAT INITIATION ALONG THE DRYLINE COULD OCCUR AS EARLY AS 2 PM WEST OF THE FORECAST AREA. DUE TO PLENTY OF INSTABILITY AND DEEP LAYER SHEAR...HIGH END SEVERE WILL BE LIKELY WITH ANY STORM THIS AFTERNOON. WITH LACK OF SYNOPTIC LOW LEVEL TURNING...FEEL THE BEST LONGER TRACK TORNADO THREAT SHOULD INITIALLY BE FOR STORMS THAT CAN RIDE ALONG THE OUTFLOW BOUNDARY WHICH EXTENDS FROM MCPHERSON TO NEAR HUTCHINSON. AFTER 22Z THE LOW LEVEL WINDS BECOME MORE FAVORABLE FOR LONGER TRACK TORS ACROSS MORE OF THE FORECAST AREA FOR ANY STORM THAT CAN AVOID BEING CONTAMINATED BY OTHER STORMS. WITH THIS STRONG OF A WAVE COMING OUT LIKELY GENERATING NUMEROUS STORMS...FEEL STORM INTERACTION SHOULD BE THE BIGGEST LIMITING FACTOR FOR LONGER TRACK TORS. HOWEVER HOW THIS PLAYS OUT WILL CONTINUE TO BE IN QUESTION UNTIL THE STORMS ACTUALLY INITIATE. -LAWSON TONIGHT...AN ACTIVE SEVERE WEATHER EVENING IS ANTICIPATED AS A PROGRESSIVE MID/UPPER TROUGH TRANSLATES EAST OUT OF THE SOUTHERN ROCKIES AND INTO THE GREAT PLAINS. AN OUTBREAK OF SEVERE WEATHER IS ANTICIPATED THIS AFTERNOON/EVENING AS LARGE-SCALE FORCING FOR ASCENT SPREADS OVER THE AREA. THE COMBINATION OF HIGH INSTABILITY AND SHEAR SUPPORTS THE PREVIOUS FORECAST WITH A WIDESPREAD OUTBREAK OF SEVERE WEATHER INCLUDING VERY LARGE HAIL AND A FEW STRONG TORNADOES THROUGH THE EVENING HOURS. DUE TO ANTICIPATED STORM MOTIONS OF 35-50 KNOTS...THE THREAT FOR WIDESPREAD FLOODING APPEARS TO BE LIMITED ALTHOUGH LOCALIZED FLASH FLOODING WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS PORTIONS OF SOUTHEAST KANSAS. MODEL DIFFERENCES BETWEEN THE GFS/NAM CONTINUE OVERNIGHT BUT THE SEVERE WEATHER THREAT IS EXPECTED TO GRADUALLY SHIFT EASTWARD WITH A LULL POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL KANSAS LATE TONIGHT/EARLY WED BEFORE WIDELY SCATTERED SHOWERS/ISOLATED THUNDERSTORM CHANCES INCREASE ON THE BACKSIDE OF THE MID/UPPER TROUGH. LARGE-SCALE FORCING FOR SUBSIDENCE WILL OVERSPREAD THE AREA WED NIGHT BRINGING DIMINISHING CHANCES FOR PRECIPITATION. THU-FRI...SHORTWAVE RIDGING IS PROGGED TO RETURN TO THE CENTRAL PLAINS ON THU WITH SEASONABLE TEMPERATURES AND DRY WEATHER ANTICIPATED. EXPECT RISING TEMPERATURES ON FRI AND WILL MAINTAIN LOW POPS AS A TROUGH OF LOW PRESSURE MOVES OUT OF THE ROCKIES AND OVER NORTHERN/CENTRAL PLAINS. A SUBTLE RISE IN TEMPERATURES IS EXPECTED WITH SEASONABLE VALUES IN THE 70S/AROUND 80. SATURDAY THROUGH TUESDAY... BOTH THE GFS AND ECMWF SUPPORT A SIMILAR LARGE-SCALE PATTERN WITH A MID/UPPER TROUGH OVER THE WEST COAST AND MID/UPPER RIDGING OVER THE OHIO VALLEY AREA LEADING TO SOUTHWEST MID/UPPER FLOW ACROSS THE GREAT PLAINS. THIS SHOULD BRING MINIMAL CHANCES FOR WETTING RAINS WITH MILD TEMPERATURES THROUGH THE PERIOD. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 71 54 72 / 80 60 30 0 HUTCHINSON 59 65 53 71 / 80 70 20 0 NEWTON 60 66 53 69 / 80 60 30 0 ELDORADO 61 70 54 70 / 80 60 30 10 WINFIELD-KWLD 62 73 55 72 / 80 40 30 10 RUSSELL 57 63 51 71 / 70 70 20 0 GREAT BEND 57 63 51 71 / 60 70 20 0 SALINA 59 66 52 71 / 90 70 30 10 MCPHERSON 59 66 53 70 / 90 70 30 0 COFFEYVILLE 65 76 57 69 / 80 50 40 10 CHANUTE 64 73 55 67 / 80 60 50 10 IOLA 63 72 55 66 / 80 60 50 10 PARSONS-KPPF 65 75 56 68 / 80 50 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 2:15 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 215 PM CDT TUE MAY 24 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 215 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS AND TORNADOES IS EXPECTED THROUGH THE EVENING HOURS ACROSS THE AREA. SEVERE THUNDERSTORMS WITH TENNIS BALL SIZED HAIL...DAMAGING WINDS OF 60 TO 70 MPH AND TORNADOES ARE POSSIBLE FOR THE ENTIRE AREA. THE AREA OF GREATEST CONCERN FOR POSSIBLE LONG TRACK STRONG TO VIOLENT TORNADOES WILL AFFECT SOUTH CENTRAL KANSAS...MAINLY FOR LOCATIONS SOUTH OF HIGHWAY 50 THROUGH THE EVENING HOURS, INCLUDING THE CITIES OF WICHITA, HUTCHINSON, KINGMAN, EL DORADO, WELLINGTON, AND WINFIELD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS MAY LINGER THROUGH THE MORNING HOURS ACROSS SOUTHEAST KANSAS ON WEDNESDAY BUT THE THREAT FOR WIDESPREAD SEVERE WEATHER REMAINS LOW. A FAST MOVING STORM SYSTEM MOVING OUT OF THE ROCKIES ON FRIDAY MAY BRING INCREASING CHANCES FOR THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS EVENING ACROSS THE ENTIRE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Local storm report, May 24, 5:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLOOD EAST WICHITA 37.68N 97.26W
05/24/2011 SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS STREET FLOODING ON EAST HARRY
BETWEEN OLIVER AND HILLSIDE.
&&
VJPLocal storm report, May 24, 5:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL MOUNT HOPE 37.87N 97.66W
05/24/2011 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
&&
VJPLocal storm report, May 24, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG GARDEN PLAIN 37.66N 97.68W
05/24/2011 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 6 TO 8 INCH TREE LIMBS DOWN AS
WELL AS SQUARE HAY BALES THROWN 30 FEET AND AN UNOCCUPIED
PORTA POTTY THROWN 50 YARDS.
&&
VJPLocal storm report, May 24, 5:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
549 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLOOD GREAT BEND 38.36N 98.81W
05/24/2011 BARTON KS PUBLIC
PUBIC REPORTED VIA ESPOTTER STREET FLOODING WITH 18 INCH
DEEP WATER AND OVER THE CURBS AND SIDEWALKS.
&&
VJPLocal storm report, May 24, 5:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 1 E EAST WICHITA 37.68N 97.24W
05/24/2011 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS POWER LINES DOWN AT 143RD
STREET AND US 54.
&&
VJPLocal storm report, May 24, 5:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 3 NE HESSTON 38.17N 97.39W
05/24/2011 E70 MPH MCPHERSON KS AMATEUR RADIO
AMATEUR RADIO REPORTS 70 MPH WINDS FOR APPROXIMATELY 5
MINUTES.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:08 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 67 min |
| May 24, 7:45 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 60 min |
| May 24, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 35 min |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 63 min |
| May 24, 4:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 60 min |
| May 24, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 50 min |
| May 24, 4:59 PM CDT | Tornado Warning | ICT | Barton | 31 min |
| May 24, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 57 min |
| May 24, 5:10 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| May 24, 5:11 PM CDT | Areal Flood Warning | ICT | Barton | 4 hr |
| May 24, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 45 min |
| May 24, 5:34 PM CDT | Tornado Warning | ICT | Barton, Russell | 41 min |
| May 24, 5:38 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell, Saline | 37 min |
| May 24, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Reno, Rice | 66 min |
| May 24, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 60 min |
| May 24, 6:07 PM CDT | Areal Flood Warning | ICT | Lincoln, Russell | 52 hr |
| May 24, 6:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 63 min |
| May 24, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood, Woodson | 61 min |
| May 24, 6:14 PM CDT | Tornado Warning | ICT | Barton, Russell | 31 min |
| May 24, 6:43 PM CDT | Tornado Warning | ICT | Barton | 32 min |
| May 24, 6:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.